Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)

Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.


Full text of review: PDF   This review is available free of charge.
Book Information:

Author: Russell C. Walker
Title: The Stone-Čech compactification
Additional book information: Ergebnisse der Mathematik und ihrer Grenzgebiete, Band 83, Springer-Verlag, New York, 1974, x + 332 pp., $30.40.

References [Enhancements On Off] (What's this?)

  • [C] E. Čech, On bicompact spaces, Ann. of Math. 38 (1937), 823-844. MR 1503374
  • [GJ] L. Gillman and M. Jerison, Rings of continuous functions, Univ. Ser. in Higher Math., Van Nostrand, Princeton, N.J., 1960. MR 22 #6994. MR 116199
  • [GK] I. Gelfand and A. Kolmogoroff, On rings of continuous functions on topological spaces, Dokl. Akad. Nauk SSSR 22 (1939), 11-15.
  • [H] E. Hewitt, Rings of real-valued continuous functions. I, Trans. Amer. Math. Soc. 64 (1948), 54-99. MR 10, 126. MR 26239
  • [S] M. H. Stone, Applications of the theory of Boolean rings to general topology, Trans. Amer. Math. Soc. 41 (1937), 375-481. MR 1501905

Review Information:

Reviewer: Leonard Gillman
Journal: Bull. Amer. Math. Soc. 82 (1976), 530-532
DOI: https://doi.org/10.1090/S0002-9904-1976-14084-0
American Mathematical Society